MAUDE Adverse Event Report: COOK INC TURBO-FLO SINGLE LUMEN CENTRAL VENOUS CATHETER SET; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-FLO SINGLE LUMEN CENTRAL VENOUS CATHETER SET; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that a central line was being placed for antibiotic treatment; however, when attempting to remove the guide-wire to place the line, the wire unraveled and/or knotted and could not be removed.Surgery was performed to remove the wire from the patient.The patient was in stable condition and was referred to another facility to have a central line placed.
 
Additional Manufacturer Narrative
Product has been received and the investigation is ongoing.A follow up report will be sent upon completion of the investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, dimensional verification, instructions for use (ifu), device history record, manufacturing instructions, specifications, trends, quality control and visual inspection of the returned device was conducted during the investigation.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as: contraindications, warnings, precautions, and instructions for use.The visual inspection of the returned device reported that the distal weld connection separated from the inner mandril wire, resulting in the coil becoming elongated and mandril becoming exposed.This type of device failure has generally been associated with the wire guide being damaged by withdrawal and/or manipulated through the needle (see warning label) or other instrument.Less frequently, patient anatomy makes withdrawal of the wire guide difficult resulting in damage when the force exceeds design specification.Nevertheless, the appropriate individuals have been notified.The remaining sets were examined and confirmed to be manufactured to current specification.The complaint device was returned therefore, an investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description

Brand Name
TURBO-FLO SINGLE LUMEN CENTRAL VENOUS CATHETER SET
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5852954
Report Number1820334-2016-00779
Device Sequence Number19142804
Product Code LJS
UDI-Device Identifier00827002128019
UDI-Public(01)00827002128019(17)190517(10)6977507
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K041849
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Radiologic Technologist
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-501-MPIS
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/25/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date08/08/2016
Supplement Report FDA Received Date11/08/2016
11/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight79